Alert archive / California / Small Craft Advisory for Windses in 2009

Small Craft Advisory for Winds 49, NWS Eureka, CA

July 14, 2009

NWS Eureka, CA issued this small craft advisory for winds at Jul 14, 2009, 9:01 PM PDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2009, 9:01 PM PDT (04:01 UTC)
Expired
Jul 15, 2009, 8:24 PM PDT
In force
23 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WHUS76 KEKA 150401
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
901 PM PDT TUE JUL 14 2009

PZZ470-151215-
/O.CON.KEKA.GL.W.0069.000000T0000Z-090715T1200Z/
/O.CON.KEKA.SE.W.0021.000000T0000Z-090716T0300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
901 PM PDT TUE JUL 14 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 PM PDT
WEDNESDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ475-151215-
/O.NEW.KEKA.SI.Y.0049.090715T0401Z-090718T1200Z/
/O.CON.KEKA.SE.W.0021.000000T0000Z-090715T1800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
901 PM PDT TUE JUL 14 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 AM PDT
SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY.
A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ450-455-151000-
/O.CON.KEKA.SW.Y.0038.000000T0000Z-090715T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
901 PM PDT TUE JUL 14 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 3 AM PDT WEDNESDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
2 follow-up statements
202 
WHUS76 KEKA 151003
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
303 AM PDT WED JUL 15 2009

PZZ470-151600-
/O.CAN.KEKA.GL.W.0069.000000T0000Z-090715T1200Z/
/O.EXB.KEKA.SI.Y.0049.000000T0000Z-090720T1000Z/
/O.EXT.KEKA.SE.W.0021.000000T0000Z-090715T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
303 AM PDT WED JUL 15 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 3 AM PDT
MONDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...GALE WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY.
THE GALE WARNING HAS BEEN CANCELED. THE HAZARDOUS SEAS WARNING
IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ455-151115-
/O.CAN.KEKA.SW.Y.0038.000000T0000Z-090715T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
303 AM PDT WED JUL 15 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS. 

$$

PZZ475-151600-
/O.EXT.KEKA.SE.W.0021.000000T0000Z-090715T1600Z/
/O.EXT.KEKA.SI.Y.0049.000000T0000Z-090720T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
303 AM PDT WED JUL 15 2009

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 3 AM PDT
MONDAY...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT
UNTIL 3 AM PDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ450-151600-
/O.EXT.KEKA.SW.Y.0038.000000T0000Z-090715T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
303 AM PDT WED JUL 15 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
9 AM PDT THIS MORNING...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT
UNTIL 9 AM PDT THIS MORNING. 

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
271 
WHUS76 KEKA 160324
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
824 PM PDT WED JUL 15 2009

PZZ470-475-160430-
/O.CAN.KEKA.SI.Y.0049.000000T0000Z-090720T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
824 PM PDT WED JUL 15 2009

...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR WINDS. 


$$

What forecasters said that day

The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory for winds went out at Jul 14, 2:45 PM PDT, 6 hours 16 minutes earlier.

Area forecast discussion, Jul 14, 2:45 PM PDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
245 PM PDT TUE JUL 14 2009

.SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO PRODUCE HOT AND DRY
WEATHER CONDITIONS IN THE INTERIOR THROUGH THURSDAY. COASTAL
LOW CLOUDS AND FOG WILL GRADUALLY INCREASE IN COVERAGE AND
BECOME MORE PERSISTENT LATE IN THE WEEK.

&&

.SHORT TERM...TONIGHT THROUGH FRIDAY...THERMAL TROUGH AND A WARMING
AIR MASS WILL CONTINUE TO BRING HOT AND DRY WEATHER TO THE INTERIOR
OF NW CA THROUGH THURSDAY. EXPECT A FEW MORE DEGREES OF WARMING
ON WEDNESDAY AND PERHAPS MORE ON THURSDAY. BASED THE MAX TEMPERATURE
FORECAST PRIMARILY ON 850MB TEMPS OF 22-27C...ASSUMING A WELL
MIXED AND DRY ADIABATIC LAPSE RATE LAYER TO 6KFT AGL. THE MARINE
LAYER WILL LIKELY REMAIN SHALLOW AND CONFINED MOSTLY TO THE NORTH
COAST AROUND HUMBOLDT/ARCATA BAY AND THE EEL/VAN DUZEN RIVER
VALLEYS. EXPECT RAPID DISSIPATION OF THE FOG AND LOW CLOUD IN THE
RIVER VALLEYS...BUT A MUCH SLOWER BURN OFF RATE AT THE COAST.

TSTM CHANCES ON THURSDAY AND FRIDAY LOOK MEAGER FOR NW CALIFORNIA.
AN UPSTREAM TROUGH WILL HELP TO PRODUCE A SUBTLE SHIFT IN THE
700-500MB FLOW ON THURSDAY AND FRIDAY. THE SOUTH FLOW ALOFT WILL
DRAW IN 700-500MB MOISTURE FROM THE GULF OF CALIFORNIA. GFS AND
NAM12 WERE SIMILAR IN KEEPING THIS MOISTURE PLUME WELL TO THE
EAST OF THE FORECAST AREA...OVER THE SIERRA NEVADA. WE MAY SEE
A FEW CUMULUS...BUT IT LOOKS WAY TOO DRY AND STABLE FOR ANY DEEP
MOIST CONVECTION OR ISOLATED TSTMS. DJB

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...GFS AND ECMWF WERE
NOT IN VERY GOOD AGREEMENT. GFS HAS A TROUGH...WITH GOOD COOLING
POTENTIAL WITH A MARINE PUSH OVER THE WEEKEND. THE ECMWF HAS THE
RIDGE FLATTENING OUT...WITH LESS COOLING POTENTIAL. IF THE GFS
SOLUTION IS CORRECT...SUSPECT ONLY COASTAL DRIZZLE AND A MARINE
PUSH INTO WESTERN TRINITY. MAGNITUDE OF THE COOLING OVER THE
WEEKEND IS UNCERTAIN. FOR NOW WILL INCREASE THE AMOUNT OF LOW
CLOUDS EXTENDING INTO THE RIVER VALLEYS NIGHTS/MORNINGS AND
GO WITH A GRADUAL AND CONSERVATIVE COOLING TREND. DJB

&&

.AVIATION...LOW CLOUD DECK THAT PROVIDED LIFR VSBY AND CIGS EARLIER
TODAY HAS DISSIPATED UNDER INCREASING NORTH FLOW AND BOUNDARY LAYER
MIXING. FOR TONIGHT ALL SIGNS POINT TO A PERSISTENCE PATTERN...WITH
MARINE LAYER REFORMING AFTER MIDNIGHT AND VSBY/CIGS FALLING TO LIFR
LEVELS AGAIN. INLAND AREAS WILL REMAIN VFR. CC

&&

.MARINE...MODEL FORECASTS INDICATE STRONGER WINDS MIGRATING TO THE
NORTHERN OUTER WATERS TODAY...WITH GALE FORCE GUSTS LIKELY DUE TO
BOUNDARY LAYER SUSTAINED WIND SPEEDS PER NAM12 NEAR 30 KT. ALLOWED
GALE WARNING TO DROP FOR SOUTHERN OUTER WATERS WHERE MODELS INDICATE
A DIMINISHING TREND...BUT CONTINUED THE GALE WARNING FOR GUSTS OVER
THE NORTHERN OUTER WATERS THROUGH LATE TONIGHT. COMBINED SEAS WILL
CONTINUE TO RUN AT WARNING LEVELS BEYOND 10 NM...PROPAGATING INTO
THE NEAR-SHORE WATERS AT ADVISORY LEVEL SHORT PERIOD SWELL. CC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS UNTIL 3 AM PDT WEDNESDAY FOR PZZ450-455.
GALE WARNING UNTIL 5 AM PDT WEDNESDAY FOR PZZ470. HAZARDOUS SEAS
WARNING UNTIL 8 PM PDT WEDNESDAY FOR PZZ470. HAZARDOUS SEAS
WARNING UNTIL 11 AM PDT WEDNESDAY FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Small Craft Advisory for Windses in California, 2009Every small craft advisory for winds in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.